MAUDE Adverse Event Report: PROVIDENCE MEDICAL TECHNOLOGY, INC. DTRAX CERVICAL CAGE-B; PD-31-200

PROVIDENCE MEDICAL TECHNOLOGY, INC. DTRAX CERVICAL CAGE-B; PD-31-200
Model Number PD-31-200
Medical Device Problem Codes Malposition of Device (2616); Positioning Problem (3009)
Health Effect - Clinical Code Inadequate Pain Relief (2388)
Date of Event 12/18/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event is not a death or life-threatening situation.There was no serious injury that resulted in permanent impairment of body function or structure reported.However, there was illness in the sense that the patient experienced post-op pain in the right hand and thumb after the original implantation due to a mal-positioned cage placed too medially.The pain led to the re-intervention.Although there was no device defect or malfunction contributed to this case, the mal-positioned implant at c5-c6 led to a re-intervention and therefore failed to perform as intended.For this reason, this event was reported to fully comply with 21 cfr 803.Not device defect related.
 
Event or Problem Description
Patient received a c5-c7 cervical fusion to treat a previously failed acdf fusion at the same levels.Patient woke up after the surgery with numbness and pain in the right hand and thumb.The surgeon took a post-op ct scan and determined that an implant was placed too medially which could contribute to the pain.The surgeon decided to perform a revision to remove the cage at c5-c6.The patient did not report any further or worsening symptoms after the revision.There was no device malfunction in this case.

Brand Name
DTRAX CERVICAL CAGE-B
Common Device Name
PD-31-200
Manufacturer (Section D)
PROVIDENCE MEDICAL TECHNOLOGY, INC.
1331 n. california blvd.
suite 320
walnut creek CA 94596
MDR Report Key6123171
Report Number3009394448-2016-00008
Device Sequence Number16455806
Product Code ODP
UDI-Device Identifier00852776006003
UDI-Public00852776006003
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K122801
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2015
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/19/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date08/14/2017
Device Model NumberPD-31-200
Device Catalogue NumberPD-31-200
Device Lot Number1108924
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2015
Initial Report FDA Received Date11/22/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age46 YR
Patient Weight67